Wyoming, 2001

Hail in Wyoming, June 3, 2001

June 3, 2001 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 1:06 PM MST, 53 minutes earlier.

Area forecast discussion, Jun 3, 1:06 PM MST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT SUN JUN 3 2001

STILL POTENTIAL FOR SEVERE THUNDERSTORMS OVER SOUTHEAST WTOMING...EAST
OF THE LARAMIE RANGE...AND THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY
TONIGHT.  MAIN NEGATIVE FOR THE SEVERE ACTIVITY IS THE PERSISTENT LOW
CLOUD COVER AND COOL BOUNDARY LAYER TEMPERATURES.  POSSIBILITY FOR
ELEVATED CONVECTION AS EVIDENCED BY EARLIER CHUGWATER TORNADO.  WILL
KEEP THE MENTION OF THE SAME THREAT AS DISCUSSED EARLIER TODAY IN THE
FORECAST THROUGH EARLY TONIGHT.  ACTIVITY WAS AHEAD OF RISING MOTION
PRODUCED BY THE 250 MB JET LIFTING INTO THE CENTRAL PART OF WYOMING
EARLY THIS AFTERNOON.  DRIER AIR NOW IN SOUTHWEST WYOMING WILL SPREAD
SLOWLY EAST...WITH THE EAST AND NORTH PARTS OF THE CWA HAVING A GOOD
POSSIBILITY OF SHOWERS AND STORMS ALL NIGHT.  MODELS NOW ARE CLOSER
THAN THEY HAVE BEEN IN RECENT RUNS...WITH A MORE NORTHWARD AND
SLOWER TREND OF THE DEVELOPMENT OF THE NORTHERN ROCKIES UPPER LOW.
DRIER AIR WILL SPREAD SLOWLY EAST THROUGH TUESDAY WITH EACH DRY A BIT
DRIER.  TEMPERATURES WILL STILL BE COOL ON MONDAY AND WILL MAKE FOR
MORE SHOWERS AND LESS THUNDERSTORMS.  TUESDAY WILL BE WARMER AND
DRIER.

EXTENDED DISCUSSION...
UPPER RIDGE OF HIGH PRESSURE WILL DOMINATE THE CWA THROUGH FRIDAY
PER MRF.  BY SATURDAY...THE UPPER RIDGE OVER THE WEST WILL BEGIN TO
BREAK DOWN AND MOVE TO THE EAST...AS A TROF OF LOW PRESSURE MOVES
INTO THE PACIFIC NW AND DEEPENS.  DRY CONDITIONS WILL PREVAIL MOST
DAYS WITH A WARMING TREND.  SOME SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ON FRIDAY.

.CYS...
WY...NONE.
NE...NONE.

WEILAND/DAUGHERTY

In the hours before

Special weather statement, Jun 3, 9:14 AM MST, 4 hours 45 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-042300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1014 AM MDT SUN JUN 3 2001

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST FROM
CENTRAL WYOMING THROUGH THE EVENING HOURS.  THOSE FEATURES ALONG WITH
HIGH RELATIVE HUMIDITY WILL BE ENOUGH TO OVERCOME THE COOL AND STABLE
AIR NEAR THE SURFACE.  THUNDERSTORMS WILL DEVELOP IN SOUTH CENTRAL
WYOMING BY MIDDAY AND THEN SPREAD EAST...FINALLY REACHING THE
NEBRASKA PANHANDLE AFTER 4 PM.  WITH THE UNSTABLE ATMOSPHERE ABOVE
THE COLD AND CLOUDY AIR NEAR THE GROUND AND WIND SHEAR...THE
MAIN WEATHER THREAT FROM THE STRONGER STORMS WILL BE HAIL TO THREE
QUARTERS OF AN INCH TO ONE INCH IN DIAMETER.  THE STRONGER
THUNERSTORMS WILL BE MAINLY SOUTH OF A WHEATLAND TO BRIDGEPORT LINE.

WEILAND
WCJIN-WYSE-WYNE
Special weather statement, Jun 3, 9:37 AM MST, 4 hours 22 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-032300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 AM MDT SUN JUN 3 2001

SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON.

THUNDERSTORMS WILL LIKELY REDEVELOP OVER SOUTH CENTRAL WYOMING AND
THE MOUNTAINS EARLY THIS AFTERNOON AND THEN MOVE EAST.  THE STORMS
WILL BEGIN IN THE WESTERN NEBRASKA PANHANDLE LATE IN THE AFTERNOON
OR EARLY IN THE EVENING.  THE POTENTIAL EXISTS FOR SOME OF THE
STORMS TO PRODUCE SEVERE WEATHER...ESPECIALLY EAST OF THE LARAMIE
RANGE AND SOUTH OF A WHEATLAND TO BRIDGEPORT LINE.

A MOIST AND UNSTABLE ATMOSPHERE OVER THAT AREA WILL BE LIFTED BY
THE APPROACH OF THE JET STREAM AND A COLD FRONT THIS AFTERNOON AND
EVENING.  ALSO THE WIND SHEAR WILL BE FAVORABLE IN AREAS EAST OF
THE LARAMIE RANGE FOR SUPERCELL TYPE STORMS AND SEVERE WEATHER.

THE RESULT WILL BE THAT SOME OF THE STORMS WILL PRODUCE HAIL TO 2
INCHES IN DIAMETER...WIND GUSTS TO 70 MPH AND EVEN TORNADOES.  THE
BEST LIKLIHOOD OF SEVERE WEATHER WILL BE STARTING BETWEEN 2 AND 3 PM
BETWEEN CHEYENNE AND WHEATLAND.  THE SEVERE STORMS WILL THEN MOVE TO
THE EAST AT 20 MPH.

PEOPLE IN SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE
SHOULD BE AWARE OF THE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND
EVENING.  NOW IS THE TIME TO THINK ABOUT WHERE YOU WILL GO WHEN
SEVERE WEATHER MOVES INTO THE AREA AND HAVE NEEDED SUPPLIES ON HAND.
THIS IS A POTENTIALLY DANGEROUS SITUATION.

WEILAND
WCJIN-WYSE-WYNE

The radar

The Riverton/Lander radar (KRIW), 212 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Converse

When
June 3, 1:59 PM MST to 2:04 PM MST
Where
Converse County, 20 mi N of Glenrock
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.133, -105.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255678.